Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 112, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 18, 2011, 3:01 PM CDT for Calcasieu Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2011, 3:01 PM CDT (20:01 UTC)
- Expired
- Jul 18, 2011, 4:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 4 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2419 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843
WUUS54 KLCH 182001
SVRLCH
LAC019-182100-
/O.NEW.KLCH.SV.W.0112.110718T2001Z-110718T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
301 PM CDT MON JUL 18 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...LAKE CHARLES REGIONAL AIRPORT...WESTLAKE...
SULPHUR...MOSS BLUFF...LAKE CHARLES...
* UNTIL 400 PM CDT
* AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 7 MILES
NORTHWEST OF WESTLAKE TO MOSS BLUFF...MOVING SOUTH AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BUHLER BY 310 PM CDT...
LEBLEU SETTLEMENT BY 315 PM CDT...
WESTLAKE BY 325 PM CDT...
LAKE CHARLES BY 330 PM CDT...
SULPHUR BY 335 PM CDT...
CARLYSS...LAKE CHARLES REGIONAL AIRPORT AND HOLMWOOD BY 350 PM
CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3005 9313 3004 9332 3006 9341 3040 9338
3040 9321 3034 9304 3004 9300 3004 9312
TIME...MOT...LOC 2001Z 000DEG 15KT 3032 9332 3026 9322
3028 9315
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:29 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 18, 1:29 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 129 PM CDT MON JUL 18 2011 .DISCUSSION... 18Z TAF ISSUANCE. && .AVIATION... CURRENT RADAR SHOWS NUMEROUS SHRA/TSRA ACROSS THE COASTAL WATERS...GRADUALLY DECREASING IN AREAL COVERAGE AND INTENSITY. FURTHER INLAND...SCT SHRA/TSRA GRADUALLY INCREASING IN AREAL COVERAGE ACROSS INLAND SE TX THRU C AND SC LA. HAVE ONGOING VCSH IN ALL TERMINALS...UPGRADING TO VCTS AND TEMPO GROUP FROM 20-24Z FOR +TSRA ALONG WITH MVFR VSBY/CEILINGS AND GUSTY WINDS UP TO 30 KTS POSSIBLE. AS THE SFC TROF CONTINUES TO MOVE W ACROSS THE REGION TONIGHT...SHRA/TSRA WILL REMAIN A POSSIBILITY...ESPECIALLY ACROSS THE S TAF SITES OF BPT/LCH/LFT/ARA...SHOWING THIS WITH PROB30 GROUPS. && .PREV DISCUSSION... /ISSUED 1001 AM CDT MON JUL 18 2011/ DISCUSSION... AN EASTERLY WAVE EXTENDS FROM NEW ORLEANS TO JUST EAST OF BROWNSVILLE THIS MORNING...MOVING WESTWARD AT 5 TO 10 KNOTS. A CYCLONIC SHEAR ZONE...FOUND JUST WESTWARD OF TROUGH AXIS...IS ORGANIZING SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THE ZONE PACKAGE IS ON TARGET AT THIS TIME. PREV DISCUSSION... /ISSUED 647 AM CDT MON JUL 18 2011/ AVIATION...LIFR CIG AND VIS AROUND AEX SHOULD BEGIN TO LIFT WITHIN THE NEXT COUPLE OF HOURS...BECOMING VFR BY MID MORNING. A SLOW MOVING EASTERLY WAVE WILL BRING INCREASING MOISTURE AND THE CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS. BEST CHANCES WILL BE AROUND LCH, LFT AND ARA WHERE MVFR CIG AND VIS WILL BE POSSIBLE...OTHERWISE VFR WITH MID AND HIGH LEVEL CLOUD COVER. SWEENEY PREV DISCUSSION... /ISSUED 449 AM CDT MON JUL 18 2011/ SYNOPSIS... SCATTERED SHOWERS ARE BEGINNING TO DEVELOP THIS MORNING OVER THE ERN COASTAL WATERS ZONES...NEAR MARSH ISLAND AND THE LOWER ATCHAFALAYA RIVER...WITH A HIGHER CONCENTRATION OF ACTIVITY FURTHER EAST OVER THE SE LA COAST. IN THE UPPER LEVELS...A DOMINANT DOME OF HIGH PRESSURE WAS CENTERED OVER THE MIDWEST WITH WEAK DISTURBANCES MOVING AROUND THE SERN/SRN PERIPHERY OF THE HIGH. DEEP MOISTURE PERSISTS OVER THE REGION WITH 18/00Z KLCH SOUNDING SHOWING PW NEAR 2.5 INCHES. DISCUSSION... ABOVE NORMAL CHANCES FOR RAIN WILL CONTINUE MONDAY INTO TUESDAY WITH CHANCES DIMINISHING BY MID TO LATE WEEK. A MIDLEVEL DISTURBANCE PASSING AROUND THE EDGE OF THE LARGE UPPER HIGH WILL BRING ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA TODAY AND TUESDAY. DEEP TROPICAL MOISTURE WILL REMAIN OVER THE AREA WITH PRECIP WATER VALUES RUNNING ABOUT 130-150 PERCENT OF NORMAL THROUGH TUESDAY. SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO BE GREATEST OVER THE ERN HALF OF THE AREA TODAY. ON TUESDAY...THE AXIS OF DEEPEST MOISTURE WILL SHIFT WEST...AND CONSEQUENTLY THE HIGHEST CONVECTIVE COVERAGE WILL BE ACRS SE TX. WITH THE COMBINATION OF THE DEEP TROPICAL MOISTURE AND RELATIVELY SLOW STORM MOTIONS...HEAVY RAINFALL WILL BE POSSIBLE EACH DAY WITH THE POTENTIAL FOR ISOLATED RAINFALL TOTALS OF ONE TO THREE INCHES IN SOME LOCATIONS. WIDESPREAD CLOUD COVER AND NUMEROUS SHOWERS SHOULD KEEP AFTN TEMPERATURES IN CHECK WITH HIGHS IN THE UPPER 80S TO LOWER 90S BOTH MONDAY AND TUESDAY. DRIER AIR WILL FILTER INTO THE REGION ON WEDNESDAY. BOTH THE GFS AND ECMWF CONTINUE TO INDICATE A MID/UPPER ERLY DISTURBANCE CROSSING THE NRN GULF WED THROUGH FRI. PW VALUES REMAIN ABOVE NORMAL...BUT SLIGHTLY DRIER THAN THEY HAVE BEEN THE PAST FEW DAYS...AND QPF GUIDANCE VALUES REMAIN RATHER LOW. MAINTAINED INHERITED SLT CHC POPS FROM WEDNESDAY THROUGH NEXT WEEKEND AT THIS TIME. WITH THE LOWER RAIN CHANCES...AFTN HIGHS WILL AGAIN WARM INTO THE MIDDLE 90S FROM MIDWEEK THROUGH THE WEEKEND WITH AFTN HEAT INDICES EXPECTED TO BE IN THE 100-105 DEGREE RANGE. MARINE... SFC HIGH PRESSURE OVER THE NRN GULF OF MEXICO WILL MAINTAIN A GENERALLY LIGHT ONSHORE FLOW WITH LOW SEAS THROUGH THE WORKWEEK. A DISTURBANCE TRAVELING EAST TO WEST ALOFT WILL WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS. CONVECTIVE COVERAGE WILL BE HIGHEST DURING THE VERY LATE NIGHT AND EARLY MORNING HOURS OVER THE OFFSHORE WATERS WHILE OVER THE LAKES AND BAYS THE BEST COVERAGE WILL BE DURING THE DAYTIME HOURS. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR THE STORMS...ALONG WITH HEAVY RAINFALL THAT MAY REDUCE VISIBILITIES TO BELOW 1 NM AT TIMES. 24 && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 90 76 93 77 / 30 50 20 20 10 KBPT 77 90 78 93 78 / 30 50 20 20 10 KAEX 74 92 73 96 75 / 20 40 10 20 10 KLFT 75 92 75 94 77 / 30 40 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 18, 5:30 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT MON JUL 18 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-191030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 530 AM CDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF DEEP TROPICAL MOISTURE OVER THE AREA WITH A DISTURBANCE PASSING EAST TO WEST ALOFT WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY THIS MORNING...BECOMING MORE NUMEROUS DURING THE AFTERNOON. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING. DUE TO THE HIGH MOISTURE CONTENT AND EXPECTED SLOW MOVEMENT OF THE STRONGER SHOWERS AND STORMS TODAY...HEAVY RAINFALL WITH AMOUNTS OF 1 TO 3 INCHES...MAY FALL IN ISOLATED LOCATIONS IN A SHORT AMOUNT OF TIME. THIS WILL LEAD TO PONDING OF WATER ON ROADWAYS AND MINOR STREET FLOODING IN LOW LYING URBAN DRAINAGE AREAS. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALIZED HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED AGAIN TUESDAY WITH THE BEST CHANCES OCCURRING FROM THE LATE MORNING THROUGH THE AFTERNOON HOURS. RAIN CHANCES WILL DECREASE FROM WEDNESDAY THROUGH THE WEEKEND. WITH LOWER RAIN CHANCES...AFTERNOON HIGHS WILL RETURN TO THE MIDDLE 90S WITH HEAT INDEX READINGS OF 100-105 DEGREES FROM MID TO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-191030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 530 AM CDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...WITH THE BEST COVERAGE DURING THE MORNING HOURS OFFSHORE AND DURING THE AFTERNOON HOURS FOR THE LAKES AND BAYS. HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM AND FREQUENT CLOUD TO WATER LIGHTNING WILL BE THE MAIN HAZARDS FROM THE STORMS. ALSO...WINDS AND SEAS WILL BE BRIEFLY HIGHER NEAR STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND FREQUENT LIGHTNING. RAIN CHANCES WILL DIMINISH FROM WEDNESDAY THROUGH THE WEEKEND. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
In the hours before
Special weather statement, Jul 18, 9:57 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
957 AM CDT MON JUL 18 2011
LAZ053>055-181600-
LOWER ST. MARTIN LA-ST. MARY LA-IBERIA LA-
957 AM CDT MON JUL 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 1100 AM CDT...
AT 949 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF BELLE RIVER TO AMELIA...MOVING SOUTH AT 10 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
SORREL...MORGAN CITY AND AMELIA BY 1025 AM...
CHARENTON BY 1030 AM...
BERWICK BY 1035 AM...
PATTERSON MEMORIAL AIRPORT BY 1040 AM...
BALDWIN BY 1045 AM...
FRANKLIN AND BAYOU VISTA BY 1050 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2952 9121 2954 9127 2946 9128 2943 9122
2946 9128 2942 9127 2942 9134 2947 9131
2954 9144 2951 9155 2963 9156 2963 9167
2973 9163 2974 9173 2995 9153 2997 9125
2986 9119 2981 9109 2960 9107
LANDRENEAUSpecial weather statement, Jul 18, 1:42 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 142 PM CDT MON JUL 18 2011 LAZ042>044-051-052-181945- LAFAYETTE LA-ACADIA LA-JEFFERSON DAVIS LA-VERMILION LA-CAMERON LA- 142 PM CDT MON JUL 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...ACADIA...JEFFERSON DAVIS...VERMILION AND CAMERON PARISHES UNTIL 245 PM CDT... AT 135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MERMENTAU TO 7 MILES SOUTH OF CROWLEY...MOVING SOUTH AT 10 MPH. * THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... MORSE BY 200 PM... JENNINGS AND LYONS POINT BY 205 PM... MERMENTAU BY 210 PM... GUEYDAN BY 230 PM... RICEVILLE AND KAPLAN BY 235 PM... WRIGHT BY 240 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3044 9254 3034 9228 2985 9227 3009 9282 LANDRENEAU
Special weather statement, Jul 18, 2:32 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
232 PM CDT MON JUL 18 2011
LAZ033-043>045-052-053-182030-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-VERMILION
LA-IBERIA LA-
232 PM CDT MON JUL 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...VERMILION...IBERIA AND ST. MARTIN PARISHES UNTIL 330 PM
CDT...
AT 227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
CLUSTERS OF STRONG THUNDERSTORMS NEAR 4 MILES SOUTHEAST OF SWORDS...
2 MILES SOUTHWEST OF MIRE...FROM LAFAYETTE TO DELCAMBRE...MOVING
SOUTHWEST AT 10 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
DELCAMBRE BY 240 PM...
BRANCH BY 245 PM...
SAVOY AND ERATH BY 250 PM...
DUSON BY 255 PM...
RICHARD AND RAYNE BY 305 PM...
RIDGE AND MAURICE BY 320 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3054 9224 3022 9195 2986 9191 2981 9222
3034 9255
LANDRENEAUSpecial weather statement, Jul 18, 2:42 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CDT MON JUL 18 2011
LAZ030-041>043-051-052-182045-
BEAUREGARD LA-ACADIA LA-CALCASIEU LA-JEFFERSON DAVIS LA-VERMILION LA-
CAMERON LA-
242 PM CDT MON JUL 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ACADIA...
CALCASIEU...JEFFERSON DAVIS...VERMILION AND CAMERON PARISHES UNTIL
345 PM CDT...
AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SINGER TO
7 MILES NORTHWEST OF MOSS BLUFF TO IOWA TO LAKE ARTHUR...MOVING
SOUTHWEST AT 15 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
IOWA...LEBLEU SETTLEMENT AND LAKE ARTHUR BY 250 PM...
MOSS BLUFF BY 255 PM...
ORETTA AND THORNWELL BY 300 PM...
BUHLER BY 310 PM...
LOWRY AND HAYES BY 315 PM...
WESTLAKE BY 320 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3016 9343 3037 9355 3070 9359 3074 9322
3050 9313 3043 9313 3012 9256 2981 9275
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:36 AM CDT | Special Marine Warning | LCH | 84 min | |
| Jul 18, 9:57 AM CDT | Special Weather Statement | LCH | St. Mary | 63 min |
| Jul 18, 10:31 AM CDT | Areal Flood Advisory | LCH | Saint Martin, St. Mary | 119 min |
| Jul 18, 1:42 PM CDT | Special Weather Statement | LCH | Acadia | 63 min |
| Jul 18, 2:32 PM CDT | Special Weather Statement | LCH | Acadia, Lafayette | 58 min |
| Jul 18, 2:42 PM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu | 63 min |
| Jul 18, 3:49 PM CDT | Special Weather Statement | LCH | Calcasieu | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.